TSH level- is 0.01 ok?

Hi, my previous GP lowered my thyroxine from 125mcgms to 100mcgms as I was "overmedicated", according to the local lab) and as a result my tsh went up to 3.25 which she said was "fine". I was not happy - had lots of hypo symptoms, so went to a different GPin the practice - He was MUCH better - and accepted that I was not well with my tsh so high, given that I have been on Levo for 25 years!. He trialed me on 125 , which I have been on for 6 months - and my latest tsh result is 0.01 - is this ok?

( I am now taking levo on an empty stomach as I understand that milk products lessen its absorption, and my Evista inn the morning as according to the latest research it is on of several drugs that also interfere levo absorption, this info may be of use to others here on the forum)

7 Replies

oldestnewest
  • Mines currently running at 0.01 as well, I've learned that if its suppressed like that it can halt hashimotos, (I've read this so correct me if I'm wrong), basically if your thyroid is suppressed it can't signal that its under attack so therefore no antibodies to keep attacking it... if its not under attack you don't feel hypo, this is why Hashi is "over medicated" (TSH is allowed to be lower on the range) compared with hypothyroidism.... The endo I saw said I've been overmedicated for years too and it does my head in when labs and endos say that lol, (besides he told me antibodies don't affect how a person feels lol... idiot), so my GP is referring me to a different one in the hope I find someone to help me feel normal... If me being normal is even possible lol x

  • I would say that you are right about suppressing the TSH lessening antibody attacks. That's what I've always been told. But a suppressed TSH does not necessarily mean over-medication. If you are taking T3 your TSH is going to be suppressed even if your FT3 is too low.

    hugs, Grey

  • Hwbrand, 0.01 is considered suppressed which freaks out a lot of doctors but many people need a low or suppressed TSH to feel well and symptoms should be taken into account. Scroll down to Guidelines and Treatment Options to read Dr. A. Toft's comments in Pulse Magazine thyroiduk.org.uk/tuk/diagno...

    Email louise.warvill@thyroiduk.org.uk if you want a copy to show your GP.

  • You have learned the hard way that many doctors don't know how to treat patients with a thyroid gland problem, except adjust medication up/down according to wherever the TSH falls.

    The most important question they should ask their patients on levo or any other thyroid meds is 'how do you feel' and if well you are at an optimum level for you and if not you need an increase.

    This is a link and the first two questions/answers may be helpful.

  • 'Snap' hwbrand, :)

    My TSH is also 0.01

    A Stand in Doctor was told by my own Doctor that my Levothyroxine dose had to be lowered, due to my TSH being too low. :O :(

    I had to plead with the Stand in Doc that I was good on it and not feeling Hyper, just normal for once.

    I was worried, then so relieved when I then collected my next Levothyroxine that it had been kept at the same dose of 125mcg.

    I'm now worried next time I go to see my normal Doctor that she will try to lower my dose again.

    It would be much easier and less stressful if we ourselves could decide what dose our body needs, 'cos only we know what our bodies are telling us and it is difficult to relay that to others who don't feel our pains.

    Years ago before Blood tests were taken, apparently, Doctor's use to treat you by your symptoms only, then medicate you with NDT, (Natural Desiccated (PIgs,) Thyroid.) upping it till your symptoms stopped.

  • I was told I'm over medicated as I said so GP is referring me to a different endo, at least he's trying lol... I reckon that they should only allow doctors to train as endos if they actually suffer with something along those lines lol at least we'd all be better treated! X

  • Possibly ask for a combo of those two doses. I'm on 88 mcg and 75 mcg taken together everyday. 150 mcg is too low and 175 mcg is too high.

    The other way to get a combo is alternating the doses, one day 100 mcg and the next day 125 mcg.

    My problem was that on 175 mcg just for one day I felt horrible with heart palps. And with 150 mcg I was chilled. People and doctors say you can't notice that difference in one day. I do. So much for their reality. It's not mine.

    But then again, it's how one feels not the theories....

You may also like...